is a tyrosine kinase inhibitor that functions within the epidermal growth element receptor (EGFR). (squamous cell carcinoma T4N2M1) 4 weeks before and had received three cycles of chemotherapy once per month. Due to a lack of efficacy he began to take erlotinib 100 mg daily 4 weeks after the last chemotherapy. Four days later he noticed black discoloration and hairy changes on his tongue. A physical examination of the lesion revealed a black discoloration with hairy elevation of the filiform papillae around the dorsal surface of the tongue (Fig. 1). Otherwise his physical findings were unremarkable. A KOH examination and fungal culture from the tongue surface were negative. He refused a skin biopsy and further evaluation of his tongue lesion. A diagnosis of BHT was made based on the clinical findings and erlotinib was BMS-754807 subsequently discontinued. However other medications such as oxycodone metoclopramide ranitidine acetylcysteine and magnesium oxide were continued to control a variety of complications from lung cancer. His tongue lesion completely resolved 5 weeks after withdrawal of erlotinib. Fig. 1 A black discoloration with a hairy BMS-754807 appearance around the dorsal surface of the tongue. DISCUSSION BHT or lingua villosa nigra is an unusual benign and typically asymptomatic disorder characterized by abnormal elongation and hypertrophy of the filiform papillae of the tongue3. Overgrowth of the filiform papillae caused by defective desquamation of the epithelium results in a hairy appearance and black to brownish discoloration commonly around the posterior dorsal surface of the tongue4. Although the definite pathogenesis of BHT has remained uncertain many factors are linked to BHT and one of them is usually antibiotics such as penicillin erythromycin tetracycline doxycycline and linezolid. Additionally other medications including lansoprazole olanzapine and bismuth can precipitate BHT3. We concluded that the diagnosis of our patient was drug-induced BHT and that erlotinib was the probable culprit drug based on the expanded Naranjo adverse drug reaction probability scale proposed by Thompson and Kessler3. The patient’s total score was at least 5 points according to the onset of BHT temporally related to erlotinib administration (+2) temporally related resolution of BHT after drug withdrawal (+1) and no alternative causes other than erlotinib (+2). The occurrence of BHT Prkg1 was temporally related to treatment with erlotinib and the lesion improved after discontinuation. No cases of BHT have been associated with EGFRIs treatment despite their various mucocutaneous adverse events including acneiform eruption xerosis paronychia trichomegaly and mucosal aphthae2. Psoriasis is usually induced by tumor necrosis factor (TNF)-α and regressed by TNF-α antagonists5 6 In same manner BHT may be aggravated BMS-754807 by EGF and BMS-754807 EGFR. Iwasaki et al.7 reported that EGF and EGFR are expressed in the lingual mucosa during the morphogenesis of filiform papillae in rats. They suggested that EGF might influence keratin expression in the lingual epithelium. Furthermore EGF may regulate proliferation and differentiation of cultured epithelial cells derived from the tongue of adult mice8. BHT results from disturbing epithelial desquamation around the filiform papillae of the tongue4 whereas EGFRIs promote desquamation of the skin as..